Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Went tanning

Ok so this is kinda weird. I was tired of feeling pale and sickly looking so I thought I would try going into a tanning booth. It's snowing and cold outside and I just thought it might make me feel better. Anyway when I'd finished my injunction site were really itchy and red. One of them the most resent is even a little raised and sore. It's been 5 days since I did injection. I'm on triple
Therapy with victrelis. I was wondering if maybe anyone else has experienced this of knows anything about this. Was I not supposed to this. Does it have some weird reaction to medication.
11 Responses
Avatar universal
I posted this to another member a number of months ago..I would think this may be relavant to taning bootths also....
Best..
Wil

lBe careful in the sun while on HCV treatmeant,,especially with Riba:

Best ..
Will


http://www.hepatitis-central.com/mt/archives/2009/04/do_sunlight_and.html

Do Sunlight and Hepatitis C Meds Mix?


Sun exposure has health benefits specific to those with Hepatitis C, yet it may be cautioned for those on combination treatment. Knowing about photosensitivity can help you overcome this Catch-22.

by Nicole Cutler, L.Ac.

As one of the many amazing functions we are capable of, the human body can produce Vitamin D simply from its exposure to the sun’s ultraviolet rays. Since researchers have recognized that most people with chronic liver disease have a Vitamin D deficiency, it seems logical that those with chronic Hepatitis C seek opportunities where they can enjoy the sunshine. However, those undergoing treatment for Hepatitis C are at an increased risk of burning from the sun’s rays. Known as photosensitivity, one of the medications used in Hepatitis C combination therapy has been identified as having the potential to heighten sunburn vulnerability.



Photosensitivity
Dozens of medications, both prescription and over-the-counter, can increase a person’s sensitivity to sunlight. Photosensitivity is a well-known side effect that causes some people to:

· burn more easily
· burn more quickly
· get hives or rashes
· have other skin eruptions

Ribavirin
Although it is not categorized as a common medication, the antiviral drug ribavirin may cause or enhance photosensitivity. As an integral part of the prescribed treatment for Hepatitis C, some individuals develop a rash from ribavirin – and this side effect can be exacerbated by exposure to intense sunlight or other UV light, such as tanning beds. In addition, consumers are urged to be aware of the greater potential for a photosensitive reaction when combining ribavirin with one of the above listed drugs known for increasing sensitivity to the sun. For those especially sensitive, a photosensitive reaction may also be triggered by indirect sun exposure, such as light reflected off pavement.



Avatar universal
I did Victrelis also, and when spring came around, I took a hike, and got a weird rash on my stomach and back, which turned into a sun-burn, eventually. I was burned right thru a light cotten tank top, but my shoulders and forearms wernt affected (I wear a hat) . I think the skin on our stomach gets much less sun, and may be more sensitive to that kind of thing.
   My rash was also itchy, so I did Atarax, a prescription itch pill, which
works for allergic reactions. It does soundlike you mayhave had an allergivc reaction, so it would be better to avoid.
Avatar universal
Yeah think I'm going to have to avoid the tanning booths.Probably no help anyway seeing as my skin is like sand paper. I guess I will just have to put up with it and show off my dry  cracked pasty skin. The extreme cold Canadian winter will be interesting to say the lest.
179856 tn?1333550962
I went once. I used to tan all the time. I turned purple even though I used the lowest bed and got out in half the time. Then I noticed on the door a list of meds not to use the bed if you were on. Introns of all types.  Great idiot.

From them on I used Jergens Self Tanning lotion.  Just enough to get a bit of the grey out of my skin.  It worked fine.

Plus it will HYDRATE you rather than dry you out like the tanning bed.  Helps the sand paper be less sandy!
163305 tn?1333672171
Coconut oil or even virgin olive oil is great for that dry sensitive skin.
The best solution to how you look during tx is to avoid mirrors. Seriously.
766573 tn?1365170066
NYGirl is right. There are some really good self-tanning lotions out there that do not streak and have incredible moisturising properties. You could maybe alternate its use with perhaps a more efficacious lotion that meets your skin care needs.

You might have to read a few articles or reviews first since there is definite Pro and Con. Most produce a healthy sheen without changing shade since they are not really "self tanners." Not sure why they are called that
http://beauty.about.com/od/productstop10lists/tp/best_self_tanners.htm
http://www.consumersearch.com/sunless-tanners
http://www.oprah.com/omagazine/Os-Guide-to-the-Best-Self-Tanning-Products

You might want to stay away from towelettes as they are tricky and require lots and lots of practice (and they actually will change shade).

* A lot has change since the inception of these products and turning orange or streaking is not that much a risk since the preparations are designed different and do different things.
179856 tn?1333550962
The first application you probably wont hit everywhere you need to so do that on a day when you can do a second application before leaving. I learned that one. ;) The hard way.  
179856 tn?1333550962
Oh also watch out for elbows, knees, ankles anywhere where you have rough skin...it will go WAY deeper into there and make them really dark.
2059648 tn?1439770265
I've been looking in the mirror all morning.   I had to laugh when I read the
best thing is to avoid them.  Better not to look to hard : )
Avatar universal
Yes, by all means  avoid mirrors. That gave me a much needed chuckle.
Avatar universal
A few times I accidently caught myself in he mirror, and got quite a start.
  I'm happy to report that the grey sand-paper skin does clear up after treatment is over~ But I am using tonsof extra moisturizers
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.